MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-06-150-120
Medical Device Problem Codes Break (1069); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used a protégé everflex with a 6fr non-mdt sheath and a non-medtronic 0.035¿ guidewire during treatment of a 150 mm cto plaque lesion in the mid right superficial femoral artery(sfa).The lesion was reported to have exhibited little tortuosity and little calcification.The device was prepped as per ifu without issue.The stent was advanced to the intended target location.The physician proceeded to loosen safety pin on the stent, then he pinned the proximal grip and began to retract the distal grip toward the proximal grip.The stent then flowered and midway through deployment, the physician felt resistance and then a sudden release as the two grips met.On flouro exam, the stent was difficult to see as only a small portion had deployed.The markers on the distal end of stent were also difficult to see.There were no further actions that would allow any further deployment of the stent.An attempt was made to remove the catheter but when it arrived at the sheath opening it could not be retracted further.Under fluoro examination, it could be seen that the stent had pulled into the common iliac with the catheter.Resistance continued to be felt so the physician attempted to try to recapture it by reapproximating the delivery catheter grips.The stent, however, remained attached to the catheter.The physician attempted to pull the catheter and stent through the sheath and the catheter came back but had what appeared to be part of the stent remaining in the catheter.On fluoro exam the detached portion of the stent was distal to the sheath in the iliac vessel.Angioplasty was performed to stabilize the detached portion of the stent with a 6 x 150 balloon.After angioplasty the distal markers of the stent were more visible than they had been previously.No further intervention was required.
 
Additional Manufacturer Narrative
Device evaluation: the protégé everflex self-expanding peripheral stent system was received for evaluation.No ancillary devices or cine images from the procedure were received for evaluation.The protégé everflex stent delivery system, (sds), was received with the deployment paddles in contact with each other and the safety locking pin was loose.Sanguine residue was observed within the stopcock tube.The stainless steel hypotube was exposed beyond the manifold¿s printed strain relief indicating that the bond between the outer sheath and the manifold has been breached.A portion of the distal inner assembly was exposed and a few stent struts were observed protruding from the distal end of the sds outer sheath.The exposed distal assembly and protruding stent struts indicate that the stent was partially deployed and then fractured in an attempt to remove the sds from the patient.Back lighting of the outer sheath was conducted to locate the proximal end of the stent and to confirm that the stent remained engaged with the stent retainer.Approximately 125mm of the 150mm length stent remain within the sds outer sheath.The proximal end of the outer sheath has a straight machine cut indicating that the adhesive bond between the outer sheath and the manifold has been exposed to a force equal to or greater than 5-lbs.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7402743
Report Number2183870-2018-00210
Device Sequence Number13461632
Product Code FGE
UDI-Device Identifier00821684069264
UDI-Public00821684069264
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K060057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2018
Device Catalogue NumberPRB35-06-150-120
Device Lot NumberA164410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer06/06/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;